×

Convexity of the set of fixed points generated by some control systems. (English) Zbl 1175.93102

Summary: We deal with an application of the fixed point theorem for nonexpansive mappings to a class of control systems. We study closed-loop and open-loop controllable dynamical systems governed by Ordinary Differential Equations (ODEs) and establish convexity of the set of trajectories. Solutions to the above ODEs are considered as fixed points of the associated system-operator. If convexity of the set of trajectories is established, this can be used to estimate and approximate the reachable set of dynamical systems under consideration. The estimations/approximations of the above type are important in various engineering applications as, for example, the verification of safety properties.

MSC:

93C15 Control/observation systems governed by ordinary differential equations
47H10 Fixed-point theorems
54H25 Fixed-point and coincidence theorems (topological aspects)
PDFBibTeX XMLCite
Full Text: DOI EuDML

References:

[1] E. Zeidler, Nonlinear Functional Analysis and Its Applications. I: Fixed-Point Theorems, Springer, New York, NY, USA, 1990. · Zbl 0684.47029
[2] W. Takahashi, Nonlinear Functional Analysis, Yokohama Publishers, Yokohama, Japan, 2000. · Zbl 0997.47002
[3] L. D. Berkovitz, Optimal Control Theory, vol. 1, Springer, New York, NY, USA, 1974. · Zbl 0295.49001
[4] H. O. Fattorini, Infinite-Dimensional Optimization and Control Theory, vol. 62 of Encyclopedia of Mathematics and Its Applications, Cambridge University Press, Cambridge, UK, 1999. · Zbl 0931.49001
[5] R. A. Adams, Sobolev Spaces, vol. 65 of Pure and Applied Mathematics, Academic Press, New York, NY, USA, 1975. · Zbl 0314.46030
[6] K. Atkinson and W. Han, Theoretical Numerical Analysis, vol. 39 of Texts in Applied Mathematics, Springer, New York, NY, USA, 2nd edition, 2005.
[7] E. D. Sontag, Mathematical Control Theory, vol. 6 of Texts in Applied Mathematics, Springer, New York, NY, USA, 2nd edition, 1998.
[8] A. B. Kurzhanski and P. Varaiya, “Ellipsoidal techniques for reachability analysis,” in Hybrid Systems: Computation and Control, vol. 1790 of Lecture Notes in Computer Science, pp. 202-214, Springer, New York, NY, USA, 2000. · Zbl 0962.93009
[9] B. T. Polyak, S. A. Nazin, C. Durieu, and E. Walter, “Ellipsoidal parameter or state estimation under model uncertainty,” Automatica, vol. 40, no. 7, pp. 1171-1179, 2004. · Zbl 1056.93063 · doi:10.1016/j.automatica.2004.02.014
[10] B. T. Polyak, “Convexity of the reachable set of nonlinear systems under L2 bounded controls,” Dynamics of Continuous, Discrete & Impulsive Systems. Series A, vol. 11, no. 2-3, pp. 255-267, 2004. · Zbl 1050.93007
[11] V. Azhmyakov, “A numerically stable method for convex optimal control problems,” Journal of Nonlinear and Convex Analysis, vol. 5, no. 1, pp. 1-18, 2004. · Zbl 1052.49030
[12] E. H. Zarantonello, “Projections on convex sets in Hilbert space and spectral theory. I. Projections on convex sets,” in Contributions to Nonlinear Functional Analysis, pp. 237-341, Academic Press, New York, NY, USA, 1971. · Zbl 0281.47043
[13] C. D. Aliprantis and K. C. Border, Infinite-Dimensional Analysis, Springer, Berlin, Germany, 2nd edition, 1999. · Zbl 0938.46001
[14] A. F. Filippov, Differential Equations with Discontinuous Righthand Sides, vol. 18 of Mathematics and Its Applications (Soviet Series), Kluwer Academic Publishers, Dordrecht, The Netherlands, 1988. · Zbl 0664.34001
[15] J.-B. Hiriart-Urruty and C. Lemaréchal, Fundamentals of Convex Analysis, Grundlehren Text Editions, Springer, Berlin, Germany, 2001. · Zbl 0998.49001
[16] I. Ekeland and R. Temam, Convex Analysis and Variational Problems, Studies in Mathematics and Its Applications, North-Holland, Amsterdam, The Netherlands, 1976. · Zbl 0322.90046
[17] F. H. Clarke, Optimization and Nonsmooth Analysis, vol. 5 of Classics in Applied Mathematics, SIAM, Philadelphia, Pa, USA, 2nd edition, 1990. · Zbl 0696.49002
[18] A. D. Ioffe and V. M. Tihomirov, Theory of Extremal Problems, vol. 6 of Studies in Mathematics and Its Applications, North-Holland, Amsterdam, The Netherlands, 1979. · Zbl 0407.90051
[19] V. Azhmyakov, V. G. Boltyanski, and A. Poznyak, “Optimal control of impulsive hybrid systems,” Nonlinear Analysis: Hybrid Systems, vol. 2, no. 4, pp. 1089-1097, 2008. · Zbl 1163.49038 · doi:10.1016/j.nahs.2008.09.003
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.